I was recently diagnosed with idiopathic gastroparesis. (only 18% emptying after 1 hour on gast. emp. study). I have heard there may be a relationship between estrogen and gastroparesis, does anyone have any info about this or can you direct me to a site that does? Also this may have occurred as a result of food poisoning, will it ever get better? I'm on Reglan elixir, 10-15 mg AC/HS. Please advise.
Hi Sherry and Jen,
I too have idiopathic gastroparesis. I belong to a Yahoo group that deals with Gastroparesis. It has been a great help to me. We have also been wondering about the estrogen link since more women than men seem to have it.
Gastroparesis symptoms are nausea, vomiting, early satiety(fullness after meals), amd weight loss. It is diagnosed by a GES(Gastric Emptying Scan).
The group is located at the following URL http://groups.yahoo.com/group/gastroparesis/
if you have further questions...you can email me at ***@****
I am going to an gastro soon and I'm going to see if he'll do that test for me as I always seem to be nauseous.. If my stomach is empty then I feel nauseous, but many times after I eat it feels nauseous as well, plus I have a lot of bloating & gas which I think adds to the nausea.. I unfortunaly have not lost any weight but have actually gained some in the last few months and I never vomit. Does this sound like gastroparesis to you? My primary thinks it could be stress or IBS but can IBS cause nausea?
Also, what do you take to to stop feeling nauseous?
It is possible to be gaining weight and have Gastroparesis. The test to diagnose Gastroparesis is called a Gastric Emptying Study. For nausea there are three meds that seem to work rather well. Tigan, Compazine, and my personal favorite Phenergan. I very rarely vomit. I do believe that IBS can cause Nausea as well but before getting an IBS diagnosis I would definitely see about ruling the Gastroparesis out. Hope this helps.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.